Nebraska, 2005Hail in Nebraska, September 7, 2005
September 7, 2005 · NWS CYS · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Sep 7, 1:30 PM MST, 2 hours 58 minutes earlier.
Area forecast discussion, Sep 7, 1:30 PM MST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
230 PM MDT WED SEP 7 2005
.SHORT TERM...RETURN FLOW SETTING UP ACROSS THE PLAINS THIS
AFTERNOON WITH LOW LEVEL MOISTURE INCREASING. PRONOUNCED DRYLINE HAS
FORMED ROUGHLY JUST EAST OF I-25. DEW POINTS ARE IN THE 60S ACROSS
MOST OF THE NEBRASKA PANHANDLE AND SURFACE BASED CAPES HAVE RISEN TO
OVER 2000 J/KG. WE ARE SEEING A CLUSTER OF STORMS MOVE THROUGH THE
EXTREME SOUTHERN PANHANDLE EARLY THIS AFTERNOON. WHAT DOES DEVELOP
LATE THIS AFTERNOON AND THIS EVENING WILL HAVE A CHANCE OF REACHING
SEVERE THRESHOLDS AS THE DRYLINE INCHES TOWARDS THE NEBRASKA BORDER.
DRIER AIR CONTINUES TO PUSH EASTWARD TOMORROW AND OUT OF THE
FORECAST AREA. WHILE THERE IS SOME INSTABILITY REMAINING...THE
SEVERE THREAT IS DIMINISHED. AGAIN...CANNOT ENVISION MORE THAN
ISOLATED RAINFALL WITH THE LACK OF ANY MID/UPPER LEVEL FORCING.
PANHANDLE HIGHS TOMORROW WILL BE QUITE A BIT WARMER THAN TODAY UNDER
THE DRIER REGIME.
.LONG TERM...SW FLOW WILL OCCUR ALOFT FRI AS AN UPPER TROUGH DIGS
INTO THE PAC NW. WEST TO SOUTHWEST WINDS WILL OCCUR AT THE SURFACE
AS SURFACE LOW MOVES ACROSS THE NORTHERN PLAINS. LOW LEVELS WILL BE
DRY...HOWEVER SOME MID LEVEL MOISTURE WILL BE PRESENT OVER THE
AREA. LIS WILL BE FROM 0 TO -3 EAST OF THE LARAMIE RANGE FRIDAY
AFTERNOON...WITH CAPE VALUES OVER 1000 J/KG. WILL MENTION A CHANCE
OF LATE DAY THUNDERSTORMS FOR THE AREA.
FOR SAT AND SUN...SLIGHTLY COOLER TEMPERATURES WILL OCCUR WITH
INCREASED MID LEVEL MOISTURE. WILL KEEP A SLIGHT CHANCE OF LATE
DAY THUNDERSTORMS IN THE FORECAST FOR BOTH DAYS. THE MAIN UPPER
TROUGH OVER THE PAC NW WILL MOVE SLOWLY ACROSS THE WEST FROM MONDAY
THROUGH WEDNESDAY...WITH THE TROUGH AXIS MOVING INTO WRN WY. THE
TROUGH WILL WEAKEN AS IT MOVES INTO THE AREA. SW FLOW WILL CONTINUE
ALOFT OVER THE CWA DURING THIS TIME. A COLD FRONT WILL MOVE ACROSS
THE CWA MONDAY NIGHT. A SLIGHT CHANCE OF THUNDERSTORMS CAN BE
EXPECTED EACH DAY. HIGH TEMPERATURES THROUGH THE EXTENDED PERIOD
WILL BE AROUND NORMAL.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&
POMEROY/KMD
Hazardous weather outlook, Sep 7, 9:23 AM MST, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1023 AM MDT WED SEP 7 2005
NEZ001>003-019>021-055-WYZ060-081200-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-CHEYENNE-
NIOBRARA-
1023 AM MDT WED SEP 7 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND EAST CENTRAL WYOMING.
.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND
EVENING. THUNDERSTORMS MAY BECOME SEVERE...ESPECIALLY NEAR THE
SOUTH DAKOTA BORDER. STORMS MAY PRODUCE DIME SIZE HAIL OR LARGER
AND WINDS IN EXCESS OF 60 MPH. SOME THUNDERSTORMS MAY PRODUCE
LOCALLY HEAVY RAIN. THE SEVERE WEATHER THREAT WILL END BY 9 PM.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE WILL BE A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EACH
DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON OR EVENING.
NEZ054-WYZ059-061>070-081200-
KIMBALL-CONVERSE-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
1023 AM MDT WED SEP 7 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE
WESTERN NEBRASKA PANHANDLE.
.DAY ONE...TODAY AND TONIGHT
ISOLATED WEAK THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND
EVENING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
.THERE WILL BE A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EACH
DAY.
SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Hail, Sioux
- When
- September 7, 4:28 PM MST to 5:27 PM MST
- Where
- Sioux County, 15 mi NNE of Harrison
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.883, -103.750
Quarter to golfball sized hail reported along with estimated 60 mph wind gusts.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in New Jersey, September 7 to 8, 20051 death · 1 injured · 1 event
- Hail in Colorado, September 7, 20053 in hail · 11 events
- Hail in South Dakota, September 7, 20051.75 in hail · 8 events
- Hail in Colorado, September 7, 20051.5 in hail · 7 events
- Hail in South Dakota, September 7 to 8, 20051 in hail · 7 events
- Hail in Michigan, September 7, 20050.88 in hail · 6 events
- Hail and Damaging Wind in Wisconsin, September 7, 2005$2,000 · 1 in hail · 5 events
- Heavy Rain in Kansas, September 7, 20054 events
- Damaging Winds in Wisconsin, September 7, 200552 kt wind · 3 events
- Hail in Wisconsin, September 7, 20050.88 in hail · 2 events
- Marine Hail in Lake Huron, September 7, 20050.75 in hail · 2 events
- Marine Hail in Lake Michigan, September 7, 20050.75 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471577.